SSRI's

Discussion in 'Fibromyalgia Main Forum' started by HAPPYDOGSUZ7777, Sep 19, 2005.

  1. HAPPYDOGSUZ7777

    HAPPYDOGSUZ7777 New Member

    Aloha,
    I am really wondering if the SSRI's I was given didn't cause the FMS by screwing up the pain signals to the brain?
    I was given SSRI's about a year before the FMS started I was originally given SSRI's for mood swings from PMS.
    I would be interested to know how many others were taking SSRI's before coming down w/this disease? Suzanne
  2. fivesue

    fivesue New Member

    Dxed with clinical depression in 1997 so started with Prozac. It worked for a few years, and I have played the antidepressant merry-go-round since then. Acutally, I was not taking a SSRI when I started FM. I was taking the SNRI, Effexor XR, when I started the symptoms. They came at a time when depression was rearing its ugly head again, and the doc was putting me on another med. When he cut my dose in half, I was felled! Down in bed, unable to move hardly, and so confused.

    The doseage was upped to it's original strength, but the pain stayed. Don't know if indeed these meds were the cause, but at the same time, I was also diagnosed with hypothyroidism, which is a cause, also. So, I just don't know, and your case could very well be caused from SSRI's. I just don't think that anyone knows for sure.

    This is a puzzle to me, this disease, depression, etc. They all seem to run together, and I don't know if treating one brings on the others or if not treating the other brings on the first. It is just very convoluted; so many symptoms of FM are the same as the pain of depression. So which came first?

    I hope you get a better answer than mine because I really don't know. But, I surely do feel for you in your quest...

    Take care,
    Sue
  3. Sue50

    Sue50 New Member

    I had been taking different brands of them for about 5 years before I got really bad with FM, I have wondered if all the meds for bipolar and depression brought on the FM, I don't take the ssri's anymore changed to Cymbalta and it has helped
    Sue